Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 199, NWS Memphis, TN

September 18, 20096 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 18, 2009, 1:52 PM CDT for 6 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2009, 1:52 PM CDT (18:52 UTC)
Expired
Sep 18, 2009, 4:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Pontotoc County, MS, Tippah County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 2:55 PM CDTFLASH FLOOD2 Sw Ripley, MSWATER COVERING HIGHWAY 15 ON SOUTHWEST SIDE OF RIPLEY. WATER ON ROAD ESTIMATED BETWEEN FOUR AND SIX INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 181852
FFWMEG
MSC009-013-017-115-139-145-182145-
/O.NEW.KMEG.FF.W.0199.090918T1852Z-090918T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
152 PM CDT FRI SEP 18 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 152 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...
  NEW ALBANY...PONTOTOC...RIPLEY AND TRACE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3476 8908 3475 8875 3453 8877 3439 8883
      3410 8883 3375 8900 3375 8901 3374 8902
      3373 8907 3374 8917 3372 8919

$$
2 follow-up statements
000 
WGUS74 KMEG 182045
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT FRI SEP 18 2009

MSC009-013-017-115-139-145-182145-
/O.CON.KMEG.FF.W.0199.000000T0000Z-090918T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH MS-BENTON MS-UNION MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
345 PM CDT FRI SEP 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
WESTERN CHICKASAW...SOUTHEASTERN CALHOUN...PONTOTOC...EASTERN
UNION...SOUTHEASTERN BENTON AND SOUTHERN TIPPAH COUNTIES...

AT 345 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL 
PRODUCE AN ADDITIONAL INCH IN THE NEXT 60 MINUTES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...NEW
ALBANY...PONTOTOC...RIPLEY AND TRACE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3476 8908 3475 8875 3453 8877 3439 8883
      3410 8883 3375 8900 3375 8901 3374 8902
      3373 8907 3374 8917 3372 8919

$$
000 
WGUS74 KMEG 182143
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT FRI SEP 18 2009

MSC009-013-017-115-139-145-182153-
/O.EXP.KMEG.FF.W.0199.000000T0000Z-090918T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH MS-BENTON MS-UNION MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
443 PM CDT FRI SEP 18 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT FOR WESTERN
CHICKASAW...SOUTHEASTERN CALHOUN...PONTOTOC...EASTERN UNION...
SOUTHEASTERN BENTON AND SOUTHERN TIPPAH COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS 
THE WARNED AREA. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3476 8908 3475 8875 3453 8877 3439 8883
      3410 8883 3375 8900 3375 8901 3374 8902
      3373 8907 3374 8917 3372 8919

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 12:55 PM CDT, 57 minutes earlier.

Area forecast discussion, Sep 18, 12:55 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT FRI SEP 18 2009

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1022 AM CDT FRI SEP 18 2009/

UPDATE...

COMPLEX OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLY THIS
MORNING CONTINUES TO MOVE NORTHWARD INTO THE CWA ATTM. SHOWERS ARE
PRODUCING RAINFALL RATES OF TWO INCHES OR MORE PER HOUR IN SOME
LOCATIONS. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE
THREAT INTO THE AFTERNOON HOURS AS THIS COMPLEX PUSHES NORTH.
CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED.

KRM

PREV DISCUSSION... /ISSUED 411 AM CDT FRI SEP 18 2009/

ANOTHER NIGHT...ANOTHER ROUND OF HEAVY RAIN MOVING THROUGH
PORTIONS OF THE AREA. LOOKS LIKE A CLOUDY AND WET PATTERN WILL
PERSIST THROUGH MUCH OF NEXT WEEK. WILL CONTINUE THE FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA TODAY...LATER SHIFT MAY NEED TO
EXTEND INTO SATURDAY.

EARLY THIS MORNING...HEAVY RAIN WAS AFFECTING NORTHWEST MS AS A
SMALL COMPLEX OF THUNDERSTORMS PUSHED NORTHWESTWARD THROUGH THIS
AREA. PRECIPITABLE WATER VALUES ACROSS THE MIDSOUTH ARE BETWEEN
1 1/4 AND 2 INCHES. THE UPPER LEVEL LOW THAT HAS AFFECTED THE
MIDSOUTH WAS THE PAST SEVERAL DAYS WAS CENTERED OVER NORTHERN LA
THIS MORNING. THE LOW WAS BEGINNING TO WEAKEN SOMEWHAT AND BECOME
AN OPEN WAVE.

FOR TODAY...THE UPPER LEVEL LOW OVER NORTHERN LA WILL PUSH
EASTWARD INTO CENTRAL MS AS IT CONTINUES TO WEAKEN. THE LOW WILL
CONTINUE TO INTERACT WITH A VERY MOIST AND SLIGHTLY UNSTABLE
ATMOSPHERE ACROSS THE MIDSOUTH. THIS WILL RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS MOST OF THE REGION WITH LOCALLY HEAVY
DOWNPOURS. WITH THE GROUND SATURATED IN MOST LOCATIONS FROM RECENT
HEAVY RAIN...FLASH FLOODING REMAINS POSSIBLE.

THE REMNANTS OF THE UPPER LEVEL LOW WILL MOVE NORTHWARD INTO THE
MIDSOUTH SATURDAY. THE REMNANTS OF THE LOW AND ANOTHER UPPER LEVEL
LOW OVER AZ/NM THIS MORNING WILL GRADUALLY BECOME ABSORBED BY A
BROAD UPPER LEVEL LOW OVER THE SOUTHERN PLAINS OVER THE WEEKEND.
AS A RESULT...VERY MOIST AND UNSTABLE AIR WILL CONTINUE TO PUSH
INTO THE MIDSOUTH WITH A CONTINUATION OF SHOWERS AND
THUNDERSTORMS. LATER SHIFTS MAY NEED TO EXTEND THE FLASH FLOOD
WATCH INTO SATURDAY.

ON SUNDAY...LOW PRESSURE OVER THE SOUTHERN PLAINS OPENS UP AND
PUSHES NORTHEASTWARD AS A SHORT WAVE LEAVING THE MIDSOUTH IN BROAD
SOUTHWEST FLOW ALOFT THAT PERSIST INTO MONDAY. THE ATMOSPHERE WILL
BECOME MORE UNSTABLE WITH PERHAPS A LITTLE MORE SUN. COULD BE A
FEW STRONG THUNDERSTORMS BY SUNDAY OR MONDAY...BUT DEPENDS ON HOW
MUCH SUN WE RECEIVE.

BY TUESDAY...A CLOSED AND STRONG UPPER LEVEL LOW DIGS FROM THE
NORTHERN PLAINS INTO THE CENTRAL PLAINS. THIS PLACE THE MIDSOUTH
IN INCREASINGLY STRONG SOUTHWESTERLY FLOW ALOFT. MEANWHILE...A
COLD FRONT IS FORECAST TO PUSH TOWARD THE AREA. PREFER THE SLOWER
GFS OVER THE ECMWF WITH THE SOUTHWEST FLOW ALOFT...AND EVEN THE
GFS MAY BE PUSHING THE FRONT TOO FAR EASTWARD TOO FAST. THINK THE
FRONT WILL STALL SOMEWHERE ACROSS THE MIDSOUTH...JUST NOT SURE
WHERE ATTM. POPS MAY NEED TO BE RAISED IN LATER FORECASTS
DEPENDING ON WHERE THE FRONT STALLS...AND HEAVY RAIN MAY ALSO
OCCUR AGAIN. A FEW STRONG THUNDERSTORMS ARE ALSO POSSIBLE AHEAD OF
THE FRONT. NOT SURE THE MODELS PRESENTLY HAVE A GOOD HANDLE ON THE
MOVEMENT OF THE FRONT AND POTENTIAL FOR MORE HEAVY RAIN.

JCL

&&

.AVIATION...

18Z TAF CYCLE

LOW PRESSURE WILL CONTINUE TO MEANDER AROUND THE LOWER MISSISSIPPI
VALLEY FOR THE NEXT 24 HOURS. COPIOUS AMOUNTS OF MOISTURE WILL
CONTINUE TO SPREAD NORTH INTO THE MID SOUTH WITH NUMEROUS SHOWERS
AND A FEW THUNDERSTORMS EXPECTED. CIGS ARE SLOWLY IMPROVING
ACROSS THE MID SOUTH EARLY THIS AFTERNOON AND BECOMING MVFR OR VFR
AT MOST LOCATIONS. THIS TREND WILL CONTINUE THROUGH THE EVENING
HOURS. ALSO...THINK PRECIP COVERAGE WILL PROBABLY DIMINISH DURING
THE EVENING. CONDITIONS WILL DETERIORATE ONCE AGAIN LATER TONIGHT
WITH IFR CIGS REDEVELOPING AFT 19/08Z. MODELS SEEMS TO POINT
TOWARD RAIN REDEVELOPING TOWARD MORNING SO INCLUDED THAT IN TAFS
AROUND 19/11Z OR SO. HAVE INCLUDED VCTS AT TUP ONLY WHERE BEST
INSTABILITY WILL BE EXPECTED OVER THE TAF PERIOD.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  81  70  81  71 /  80  50  70  50
MKL  79  68  80  69 /  80  50  70  50
JBR  79  67  78  68 /  60  40  70  50
TUP  82  70  82  71 /  80  60  70  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Sep 18, 4:36 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
436 AM CDT FRI SEP 18 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
436 AM CDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE MIDSOUTH TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE
WATCH AREA WITH VERY HEAVY RAINFALL RATES. SEVERAL INCHES OF RAIN
WILL BE POSSIBLE OVER THESE AREAS WHICH MAY LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE MIDSOUTH
INTO AT LEAST THE MIDDLE OF NEXT WEEK. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR ADDITIONAL INFORMATION CONCERNING THE
THREAT OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT
OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MEMPHIS.

JCL

In the hours before

Local storm report, Sep 18, 10:01 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 AM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

&&

DSV
Local storm report, Sep 18, 11:11 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

&&

DSV
Local storm report, Sep 18, 11:44 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 AM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

&&

DSV
Local storm report, Sep 18, 12:04 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1000 AM     FLASH FLOOD      6 ESE CHARLESTON        33.97N 89.96W
09/18/2009                   TALLAHATCHIE       MS   POST OFFICE

            FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
            POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
            OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
            WELL.

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

&&

DSV
Local storm report, Sep 18, 12:58 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1000 AM     FLASH FLOOD      6 ESE CHARLESTON        33.97N 89.96W
09/18/2009                   TALLAHATCHIE       MS   POST OFFICE

            FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
            POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
            OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
            WELL.

1045 AM     FLASH FLOOD      9 SE DOWNTOWN MEMPHIS   35.04N 89.94W
09/18/2009                   SHELBY             TN   NWS EMPLOYEE

            PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
            STATELINE ROADS

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

&&

DSV
Local storm report, Sep 18, 1:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      FORREST CITY            35.01N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
            COUNTY.

0800 AM     FLASH FLOOD      6 S FORREST CITY        34.93N 90.79W
09/18/2009                   ST. FRANCIS        AR   EMERGENCY MNGR

            ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
            MARIANNA ARE FLOODED AND IMPASSABLE.

0928 AM     FLASH FLOOD      4 S SHILOH              35.06N 88.37W
09/18/2009                   HARDIN             TN   EMERGENCY MNGR

            LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
            COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
            IMPROVED.

1000 AM     FLASH FLOOD      6 ESE CHARLESTON        33.97N 89.96W
09/18/2009                   TALLAHATCHIE       MS   POST OFFICE

            FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
            POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
            OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
            WELL.

1045 AM     FLASH FLOOD      9 SE DOWNTOWN MEMPHIS   35.04N 89.94W
09/18/2009                   SHELBY             TN   NWS EMPLOYEE

            PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
            STATELINE ROADS

1103 AM     FLASH FLOOD      2 WNW GERMANTOWN        35.10N 89.83W
09/18/2009                   SHELBY             TN   PUBLIC

            FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY

1135 AM     FLASH FLOOD      WEST MEMPHIS            35.15N 90.18W
09/18/2009                   CRITTENDEN         AR   TRAINED SPOTTER

            NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
            DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
            OF VEHICLES.

1138 AM     FLASH FLOOD      3 E DOWNTOWN MEMPHIS    35.13N 90.00W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
            AND OVERTON. CARS ARE STALLED.

1200 PM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N 90.05W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            AT I40 AND DANNY THOMAS...SEVERAL FEET OF WATER HAS
            CLOSED ONE LANE AND THE ON...OFF RAMPS. ALSO FLOODED AT
            I55 AND MALLORY...THIRD STREET AND EXCHANGE...RALEIGH
            LAGRANGE AND SYCAMORE VIEW.

1205 PM     FLASH FLOOD      7 SE DOWNTOWN MEMPHIS   35.06N 89.96W
09/18/2009                   SHELBY             TN   BROADCAST MEDIA

            ABOUT 70 CHILDREN EVACUATED AT THE BUTTONS AND BOWS
            DAYCARE AT MILLBRANCH AND EAST SHELBY DRIVE. WATER
            FLOODING BUILDING.

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 2:52 AM CDTFlash Flood WarningMEGCoahoma, Quitman, Tallahatchie3 hr
Sep 18, 4:24 AM CDTFlash Flood WarningMEGCoahoma3 hr
Sep 18, 6:00 AM CDTFlash Flood WarningMEGCoahoma, Quitman, Tallahatchie3 hr
Sep 18, 7:41 AM CDTFlash Flood WarningMEGAlcorn, Tishomingo3 hr
Sep 18, 8:58 AM CDTFlash Flood WarningMEGPanola, Quitman, Tallahatchie, Tate, Yalobusha3 hr
Sep 18, 9:53 AM CDTFlash Flood WarningMEGDeSoto, Marshall, Tate, Tunica3 hr
Sep 18, 11:55 AM CDTFlash Flood WarningMEGBenton, Calhoun, Lafayette, Marshall, Pontotoc, Union and 1 more3 hr
Sep 18, 12:07 PM CDTAreal Flood AdvisoryMEGItawamba113 min
Sep 18, 12:40 PM CDTFlash Flood WarningMEGAlcorn, Tippah3 hr
Sep 18, 3:38 PM CDTFlash Flood WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.